MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.0MM THREADED DRILL GUIDE WITH DEPTH GAUGE

OBERDORF SYNTHES PRODUKTIONS GMBH 2.0MM THREADED DRILL GUIDE WITH DEPTH GAUGE
Catalog Number 323.061
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the patient underwent open reduction internal fixation surgery for distal fibula fracture.When the surgeon bent a plate after connecting the drill guide to the plate, the screw part of the drill guide broke.The surgery was completed successfully.There was no surgical delay.No further information is available.Concomitant devices reported: unknown plate (part # unknown, lot # unknown, quantity 1), unknown plate bender (part # unknown, lot # unknown, quantity 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Pre-investigation statement: as described in the complaint description it was reported that during a procedure, the instrument broke.The returned part was found in an intact condition and therefore the flow chart ¿visual | examples: missing feature or component/peeling coating/corrosion/temperature sensitive indicator¿ was selected for this investigation.Investigation site: cq zuchwil selected flow(s): visual - adverse event (no reported product problem).Visual inspection: upon visual inspection of the complaint device it can be seen that the part is not cracked or even broken, based on this we are not able to confirm complaint description.In addition, the instrument is in a very used condition with marks and scratches all over, which is an indication of regular use through its 11 years of lifespan.Summary: after a visual inspection per guidance provided in windchill document, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No manufacturing related issue was identified and/or confirmed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is appropriate.The cause of complained malfunction is a post-manufacturing caused and/or use related, therefore the in the investigation flow listed remaining investigation steps are not required.Device history lot part: 323.061, lot: 2004522, manufacturing site: hägendorf, release to warehouse date: oct.02, 2008.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM THREADED DRILL GUIDE WITH DEPTH GAUGE
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9403540
Report Number8030965-2019-70701
Device Sequence Number14260690
Product Code FZX
UDI-Device Identifier07611819163454
UDI-Public(01)07611819163454
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number323.061
Device Lot Number2004522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2019
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/16/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - BENDING INSTRUMENTS: PLATE BENDER: TRAUMA; UNK - PLATES